MAUDE Adverse Event Report: ARTHROCARE CORPORATION FA COBLATOR II CONTROLLER (120V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION FA COBLATOR II CONTROLLER (120V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 13546-01
Medical Device Problem Codes Failure to Deliver Energy (1211); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a t&a, four evac 70 wands failed when connected to the controller.Two wands would register settings for ablate and coag but would not deliver energy, and the other two wands would register settings 0's for ablate and coag options when plugged in.The fa coblator controller, the settings registered on the controller, but it was not delivering the energy to the tissue.The procedure was cancelled.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).D10, concomitants part numbers and lot numbers: the following are the part numbers and lot numbers reported: pn: eica5872-01 and lot numbers: 2147289 (2 devices) and 2131995 (2 devices).All of the devices mentioned contributed to the cancellation of the procedure.D4, exp.Date: expiration dates for each of the 2 lots reported: 21-feb-2027 (2147289), 27-sep-2026 (2131995).H4, mgf.Date: manufacturing dates for each of the 2 lots reported: 21-feb-2024 (2147289), 27-sep-2023 (2131995).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection observed the power button is jammed in the on position and the lid and bezel are damaged.A functional evaluation revealed the unit can be turned on by plugging in power.The unit had no issues producing output voltage to wands.No accessories were returned with this device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include rough handling or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FA COBLATOR II CONTROLLER (120V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19746878
Report Number3006524618-2024-00266
Device Sequence Number17775182
Product Code GEI
UDI-Device Identifier00817470001976
UDI-Public00817470001976
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13546-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EICA5872-01
Patient SexUnknown